Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 8, 2019, 8:13 AM PDT. It took effect at Aug 9, 2019, 5:00 PM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2019, 8:13 AM PDT (15:13 UTC)
- In effect from
- Aug 9, 2019, 5:00 PM PDT
- Expired
- Aug 10, 2019, 9:52 AM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
567 WWUS86 KSEW 081513 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 813 AM PDT Thu Aug 8 2019 WAZ662-082315- /O.NEW.KSEW.FW.W.0001.190810T0000Z-190811T0000Z/ /O.EXT.KSEW.FW.A.0001.190809T1800Z-190810T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 813 AM PDT Thu Aug 8 2019 ...RED FLAG WARNING IN EFFECT FOR ZONE 662 FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... The National Weather Service in Seattle has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 5 PM Friday to 5 PM PDT Saturday. The Fire Weather Watch was upgraded to the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday afternoon through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * THUNDERSTORMS...Scattered thunderstorms will occur over several periods of time Friday and Saturday. They will be associated with rain, with showers increasing in amount. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
7 follow-up statements
330 WWUS86 KSEW 081519 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 819 AM PDT Thu Aug 8 2019 WAZ662-082330- /O.CAN.KSEW.FW.A.0001.190809T1800Z-190810T0000Z/ /O.CON.KSEW.FW.W.0001.190810T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 819 AM PDT Thu Aug 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY FOR ZONE 662 FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... ...FIRE WEATHER WATCH IS UPGRADED TO RED FLAG WARNING... The National Weather Service in Seattle has cancelled the Fire Weather Watch. * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday afternoon through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * THUNDERSTORMS...Scattered thunderstorms will occur over several periods of time Friday and Saturday. They will be associated with rain, with showers increasing in amount INTO Saturday. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
419 WWUS86 KSEW 082310 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 410 PM PDT Thu Aug 8 2019 WAZ662-090715- /O.CON.KSEW.FW.W.0001.190810T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 410 PM PDT Thu Aug 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday afternoon through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * THUNDERSTORMS...Scattered thunderstorms will occur over several periods of time Friday and Saturday. They will be associated with rain, with showers increasing in amount INTO Saturday. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
642 WWUS86 KSEW 090645 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1145 PM PDT Thu Aug 8 2019 WAZ662-091800- /O.CON.KSEW.FW.W.0001.190810T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 1145 PM PDT Thu Aug 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday afternoon through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * THUNDERSTORMS...Scattered thunderstorms will occur over several periods of time Friday and Saturday. They will be associated with rain, with showers increasing in amount INTO Saturday. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
576 WWUS86 KSEW 091850 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1150 AM PDT Fri Aug 9 2019 WAZ662-100300- /O.CON.KSEW.FW.W.0001.190810T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 1150 AM PDT Fri Aug 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday afternoon through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
883 WWUS86 KSEW 100216 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 716 PM PDT Fri Aug 9 2019 WAZ662-101030- /O.CON.KSEW.FW.W.0001.000000T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 716 PM PDT Fri Aug 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday evening through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
703 WWUS86 KSEW 100916 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 216 AM PDT Sat Aug 10 2019 WAZ662-101815- /O.CON.KSEW.FW.W.0001.000000T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 216 AM PDT Sat Aug 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...Fire Weather Zone 662. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning are expected Friday evening through Saturday afternoon. Showers and diminishing thunderstorms may continue through Saturday night. * IMPACTS...Scattered lightning in dry fuels can cause multiple fire starts. Thunderstorms can also bring sudden sharp wind shifts on existing fires, causing rapid changes in a fire's rate of spread and direction of spread. Thunderstorm outflow winds can be a threat for several hours following the start of a new lightning-caused fire. * OUTFLOW WINDS...Gusty outflow winds could also be associated with the storms and impact any new ignitions that occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
096 WWUS86 KSEW 101652 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 952 AM PDT Sat Aug 10 2019 WAZ662-101800- /O.CAN.KSEW.FW.W.0001.000000T0000Z-190811T0000Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 952 AM PDT Sat Aug 10 2019 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662... The National Weather Service in Seattle has cancelled the Red Flag Warning. Rain is falling over the zone today and is likely to be a quarter inch or more. Dry thunderstorms will not be a problem today. Scattered showers and thunderstorms will continue tonight but again, dry thunderstorms are not in the forecast. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:55 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 3:55 AM PDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
355 AM PDT Thu Aug 8 2019
.SYNOPSIS...Strong low level onshore flow with a relatively deep
marine over Western Washington today. Afternoon and evening
thunderstorms and showers over the Cascades today through Saturday.
Showers will become more widespread Friday night through Sunday
with dry weather returning Monday through Wednesday.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Stronger onshore flow
overnight has helped deepen the marine layer over the interior this
morning. This will limit afternoon clearing keeping skies cloudy
through the afternoon. Temperatures will accordingly run cooler
today with highs in the 60s and lower 70s. Continued southerly flow
aloft over the area and the somewhat unstable air mass over the
Cascades will bring another round of afternoon thunderstorms and
showers.
The offshore upper level low will drift southeast tonight into
Friday with ongoing low level onshore flow. This will keep skies
mostly cloudy again Friday. As the upper level low shifts to the
southeast, flow aloft will become more southeasterly Friday which
would allow afternoon convection over the Cascades to potentially
drift west into the lowlands east of Puget Sound in the afternoon.
The upper level low will begin to lift northeast and open up Friday
night into Saturday morning. By Saturday afternoon the low will be
just south of the area with increasing showers over the entire area
and mostly cloudy skies. Highs will remain in the mid 60s to mid 70s
with lows in the mid 50s to lower 60s
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...The upper trough will
continue to lift northeast into British Columbia Sunday morning with
a cool and showery pattern Sunday. Medium range models continue to
show the upper level trough lifting fully to north by Monday leaving
drier weather and trend towards normal temperatures in its wake.
Models differing a bit on the potential for a weak upper level
system to brush the area Tuesday afternoon or Wednesday. Have
introduce a chance of showers to mainly the north.
&&
.AVIATION...Onshore flow overnight has led to the development of
another marine stratus layer, this one stronger and deeper than
yesterday. Current IR satellite shows this layer has pushed well
inland and expect it to continue to do so thru sunrise. Stratus is
expected at all TAF sites with BLI likely the last to see cigs drop.
As of 0930z most terminals are reporting lower end MVFR cigs. This
will continue to be the case thru the morning with the potential for
periods of high end IFR. Some drizzle/fog may accompany the stratus
thru the morning, but confidence on coverage is too low to put as
prevailing at any TAF site. Given stronger nature of marine layer
today, cigs may stay overcast to mostly cloudy through the afternoon
with improvements to very low end VFR at best. There could be a
slight period of time in the evening where clouds scatter but expect
this to be short lived if it happens as cigs drop again tonight.
Winds generally S/SW 5-10kts.
KSEA...Overcast MVFR ceilings present over SeaTac this morning,
continuing through the morning with a period of high end IFR
possible with patchy drizzle/fog in the vicinity. Skies remain
overcast to mostly cloudy thru afternoon with improvements back
toward lower end VFR. Brief period of some scattering possible in
the evening before ceilings drop back down tonight. Winds SW 5-10kts.
Kovacik
&&
.MARINE...Lower level synoptic analysis depicts low pressure across
eastern Washington, helping continue onshore flow regime across
western Washington. IR satellite early this morning confirms this,
with marine stratus layer already firmly established well inland and
across most of the waters. This will make for an overcast start to
the day with patches of drizzle/fog. Gale Warning for the central
and eastern Strait of Juan de Fuca will remain in place thru 5AM
this morning with a small craft advisory for the Northern Inland
Waters thru 8 AM. Recent observations suggest winds may be beginning
to drop below Gale in the Strait, with gradients also confirming
this. However, will leave current headline in place. Winds will then
relax as the morning goes on today with no headlines anticipated.
Clouds will hold strong into much of the afternoon.
By late afternoon and into the evening, westerly wind will increase
across the central and eastern Strait. This will likely lead to
small craft advisory level winds, with these winds potentially
bleeding into the Northern Inland Waters in the late evening. A
headline was issued for this event with this morning forecast
package.
Onshore flow will then continue into the weekend with the potential
for another round of gale force winds for the central and eastern
Strait Saturday night.
Kovacik
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Friday morning through late Friday night
for East Portion of North Cascades National Park/Lake
Chelan National Recreational Area.
PZ...Small Craft Advisory from 2 PM this afternoon to 5 AM PDT Friday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 5 AM PDT early this morning for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 8 AM PDT this morning for Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory from 8 PM this evening to 5 AM PDT Friday
for Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:48 AM PDT | Small Craft Advisory | SEW | 26 hr | |
| Aug 8, 8:25 AM PDT | Small Craft Advisory | SEW | 3 hr | |
| Aug 8, 2:36 PM PDT | Small Craft Advisory | SEW | 14 hr |
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.